Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2015, Article ID 740710, 3 pages
http://dx.doi.org/10.1155/2015/740710
Case Report

A Case Report of Acute Esotropia in a Young Woman following Heroin Withdrawal

1Department of Internal Medicine, Nassau University Medical Center, 2201 Hempstead Turnpike, East Meadow, NY 11554, USA
2Department of Ophthalmology, Nassau University Medical Center, 2201 Hempstead Turnpike, East Meadow, NY 11554, USA

Received 19 February 2015; Revised 2 May 2015; Accepted 5 May 2015

Academic Editor: B. Carpiniello

Copyright © 2015 Bethel Shiferaw et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. S. Hoyt and W. V. Good, “Acute onset concomitant esotropia: when is it a sign of serious neurological disease?” British Journal of Ophthalmology, vol. 79, no. 5, pp. 498–501, 1995. View at Publisher · View at Google Scholar · View at Scopus
  2. C. K. Himmelsbach, “The morphine abstinence syndrome, its nature and treatment,” Annals of Internal Medicine, vol. 15, no. 5, pp. 829–839, 1941. View at Publisher · View at Google Scholar
  3. N. W. Ream, M. G. Robinson, R. W. Richter et al., “Opiate dependence and acute abstinence,” in Medical Aspects of Drug Abuse, R. W. Richter, Ed., pp. 81–123, Harper and Row, Hagerstown, Md, USA, 1975. View at Google Scholar
  4. A. Y. Firth, “Heroin withdrawal as a possible cause of acute concomitant esotropia in adults,” Eye, vol. 15, part 2, pp. 189–192, 2001. View at Publisher · View at Google Scholar · View at Scopus
  5. F. K. P. Sutter and K. Landau, “Heroin and strabismus,” Swiss Medical Weekly, vol. 133, no. 19-20, pp. 293–294, 2003. View at Google Scholar · View at Scopus
  6. C. N. Czyz, P. G. Piehota, and A. M. Strittmatter, “Acute onset esotropia after heroin withdrawal,” The American Journal of Emergency Medicine, vol. 33, no. 4, pp. 598.e1–598.e2, 2015. View at Publisher · View at Google Scholar
  7. L. Kowal, J. J. Mee, S. Nadkarni, S. Kalff, and M. Kozminsky, “Acute esotropia in heroin withdrawal: a case series,” Binocular Vision and Strabismus Quarterly, vol. 18, no. 3, pp. 163–166, 2003. View at Google Scholar · View at Scopus
  8. A. Y. Firth, S. Pulling, M. P. Carr, and A. Y. Beaini, “Orthoptic status before and immediately after heroin detoxification,” British Journal of Ophthalmology, vol. 88, no. 9, pp. 1186–1190, 2004. View at Publisher · View at Google Scholar · View at Scopus
  9. Z. Wu and S. R. Sadda, “Acute concomitant esotropia during heroin detoxification,” Annals of the Academy of Medicine Singapore, vol. 37, no. 1, pp. 84–85, 2008. View at Google Scholar · View at Scopus
  10. A. Y. Firth, “Heroin and diplopia,” Addiction, vol. 100, no. 1, pp. 46–50, 2005. View at Publisher · View at Google Scholar · View at Scopus